MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C; ACCESS DEVICES

MICROVENTION, INC. SCEPTER C; ACCESS DEVICES
Model Number BC0410C-ID-700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device is reported available for return to the manufacturer for analysis.At this time the alleged product issue cannot be confirmed.If the device or additional information is received, microvention, inc., will submit a supplemental report.The instructions for use (ifu) identifies balloon rupture potential complications associated with use of the device.
 
Event or Problem Description
It was reported that, the scepter-c was prepared without incident for post-dilatation of a flowdiverter.During the first inflation, the balloon was reported to burst in the flowdiverter.Another balloon was used for the post-dilation.The patient was reported to be okay.No patient harm or injury occurred.No intervention was performed.
 
Additional Manufacturer Narrative
Correction made to d8.Should be no.Item(s) returned: -scepter c item(s) not returned: - n/a the visual inspection of the device package showed no signs of damage as received.Further visual examination of the balloon catheter as received showed kink at 71.7 cm from the strain relief tip and under the strain relief.Upon further investigation the hub was bypassed manually by cutting the catheter distal to the hub and splicing into the inflation lumen using a tuohy borst adapter to test balloon inflation due to dried contrast.Balloon was confirmed burst, and blood was present inside of the balloon.
 
Additional Manufacturer Narrative
Added code, 24- cause traced to intentional off-label, unapproved or contraindicated use.
 
Event or Problem Description
See h10.

Brand Name
SCEPTER C
Common Device Name
ACCESS DEVICES
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16959285
Report Number2032493-2023-00738
Device Sequence Number5238634
Product Code DQY
UDI-Device Identifier00842429103388
UDI-Public(01)00842429103388(11)230106(17)251231(10)0000303394
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberBC0410C-ID-700
Device Catalogue NumberBC0410C
Device Lot Number0000303394
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer05/05/2023
05/05/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date07/31/2023
08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexFemale